Mississippi, 2015Hail and Damaging Winds in Mississippi, September 5, 2015
September 5, 2015 · NWS LIX · 3 events in 2 counties and zones
Thunderstorms developed on the sea breeze boundary along the Mississippi coast as it moved inland. Several reports of severe weather were received.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed on the sea breeze boundary along the Mississippi coast as it moved inland. Several reports of severe weather were received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Sep 5, 2:07 PM CST, 2 hours 23 minutes earlier.
Area forecast discussion, Sep 5, 2:07 PM CST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
307 PM CDT SAT SEP 5 2015
.SHORT TERM...
AIR MASS THUNDERSTORMS HAVE DEVELOPED DUE TO DIFFERENTIAL HEATING
THIS AFTERNOON. THEY ARE MOVING SLOWLY SOUTH AROUND THE EAST SIDE
OF THE UPPER LEVEL RIDGE CENTERED IN EASTERN TEXAS.
.LONG TERM...
THE UPPER LEVEL RIDGE WILL RETROGRADE TO THE WEST AS A WEAK CUT
OFF UPPER LEVEL LOW DEVELOPS OVER THE SOUTHEAST U.S. THIS UPPER
LEVEL LOW WILL MIGRATE SLOWLY SOUTHWEST THROUGH THE LABOR DAY
WEEKEND. AS THE UPPER LEVEL LOW MOVES WEST OF THE FORECAST AREA BY
MID WEEK THERE WILL BE AN INCREASING CHANCE OF SHOWERS AND
THUNDERSTORMS ACROSS THE REGION. THE UPPER LEVEL LOW WILL WEAKEN
TOWARDS THE END OF THE WEEK AS A STRONGER UPPER LEVEL TROUGH AND
COLD FRONT APPROACHES THE LOWER MISSISSIPPI VALLEY BY FRIDAY.
BASED ON THE ABOVE REASONING I HAVE MODIFIED OUR CHANCE OF RAIN TO
BRING IT MORE IN LINE WITH OUR NEIGHBORING FORECAST OFFICES...BUT
STILL NOT AS HIGH AS SOME OF THE ENSEMBLE MODELS ARE INDICATING.
IT HAS BEEN OUR EXPERIENCE THAT THE ENSEMBLES TEND TO OVER
FORECAST THE CHANCE OF SUMMER TIME CONVECTION.
&&
.AVIATION...
VFR CONDITIONS WILL PRIMARILY PREVAIL AT THE TAF SITES THROUGH
THE TAF FORECAST PERIOD OUTSIDE OF ANY CONVECTION THAT MAY IMPACT
THE TERMINALS...PRIMARILY DURING THE AFTERNOON HOURS. PATCHY FOG
AND STRATUS DEVELOPMENT LATE TONIGHT AND EARLY SUNDAY MORNING MAY BE
OBSERVED AT KMCB AND KHUM RESULTING IN A PERIOD OF MVFR TO IFR
CONDITIONS. 11
&&
.MARINE...
A WEAK PRESSURE GRADIENT ACROSS THE NORTHERN GULF OF MEXICO DURING
THE PERIOD WILL RESULT IN A CONTINUATION OF GENERALLY LIGHT AND A
TIMES VARIABLE WINDS ACROSS THE COASTAL WATERS. WINDS WILL MAINLY BE
LESS THAN 10 KNOTS AND SEAS 2 FEET OR LESS THROUGH MID WEEK.
SCATTERED CONVECTION WILL BE POSSIBLE EACH DAY. 11
&&
.DECISION SUPPORT...
DSS CODE....GREEN.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...NONE.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 74 92 71 90 / 30 40 20 30
BTR 75 93 72 91 / 20 40 20 30
ASD 76 90 74 88 / 30 40 20 30
MSY 78 90 77 88 / 20 40 20 30
GPT 76 88 75 87 / 20 40 20 30
PQL 76 89 74 88 / 20 40 20 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Sep 5, 10:00 AM CST, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT SAT SEP 5 2015
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-060000-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1100 AM CDT SAT SEP 5 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY...BUT NO HAZARDOUS
WEATHER IS ANTICIPATED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE
EACH DAY. THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS
TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Sep 5, 1:52 PM CST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
252 PM CDT SAT SEP 5 2015
MSZ082-052030-
JACKSON-
252 PM CDT SAT SEP 5 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JACKSON COUNTY...
AT 252 PM CDT...A STRONG THUNDERSTORM WAS NEAR GRAND BAY...MOVING
SOUTH AT 10 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOSS POINT AND HELENA.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3034 8840 3036 8841 3036 8845 3034 8845
3033 8846 3032 8850 3033 8851 3035 8851
3034 8852 3035 8854 3050 8848 3049 8840
3038 8840 3039 8841 3038 8841 3035 8839
TIME...MOT...LOC 1952Z 008DEG 10KT 3041 8840
11Special weather statement, Sep 5, 2:40 PM CST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
340 PM CDT SAT SEP 5 2015
MSZ082-052115-
JACKSON-
340 PM CDT SAT SEP 5 2015
...A STRONG THUNDERSTORM WILL AFFECT EASTERN JACKSON COUNTY...
AT 340 PM CDT...A STRONG THUNDERSTORM WAS OVER BIG POINT...OR 8 MILES
NORTH OF ESCATAWPA...MOVING SOUTH AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OCEAN SPRINGS...MOSS POINT...ESCATAWPA...GAUTIER...WADE...GULF PARK
ESTATES...BIG POINT...VANCLEAVE...HICKORY HILLS...HURLEY AND HELENA.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3032 8849 3032 8851 3035 8851 3034 8852
3035 8858 3037 8859 3037 8860 3036 8860
3035 8861 3037 8861 3036 8862 3037 8862
3034 8870 3035 8874 3037 8878 3071 8858
3066 8841 3060 8840
TIME...MOT...LOC 2040Z 020DEG 22KT 3062 8852
11Special weather statement, Sep 5, 3:15 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
415 PM CDT SAT SEP 5 2015
MSZ081-082-052215-
JACKSON-HARRISON-
415 PM CDT SAT SEP 5 2015
...A STRONG THUNDERSTORM WILL AFFECT EASTERN HARRISON AND SOUTHERN
JACKSON COUNTIES...
AT 414 PM CDT...A STRONG THUNDERSTORM WAS OVER OCEAN SPRINGS...MOVING
WEST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GULFPORT...BILOXI...OCEAN SPRINGS...LONG BEACH...MOSS POINT...ST.
MARTIN...ESCATAWPA...GAUTIER...D'IBERVILLE...GULF HILLS...BIG
POINT...HELENA...LATIMER...GULF PARK ESTATES...LYMAN...VANCLEAVE...
HICKORY HILLS...SAUCIER AND GULFPORT AIRPORT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3032 8850 3035 8851 3035 8858 3037 8859
3034 8870 3037 8882 3036 8882 3038 8884
3038 8877 3043 8885 3043 8899 3042 8901
3040 8886 3035 8914 3061 8914 3059 8846
3034 8844
TIME...MOT...LOC 2114Z 071DEG 17KT 3040 8878
CABSpecial weather statement, Sep 5, 3:44 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
444 PM CDT SAT SEP 5 2015
LAZ066-052230-
LOWER TERREBONNE LA-
444 PM CDT SAT SEP 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL TERREBONNE PARISH
UNTIL 530 PM CDT...
AT 444 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
COCODRIE...OR 23 MILES SOUTH OF HOUMA...MOVING SOUTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COCODRIE...DULAC...TAMBOUR BAY BUOY AND LUMCON CENTER BUOY.
LAT...LON 2911 9079 2910 9080 2926 9087 2934 9069
2921 9059 2923 9061 2919 9061 2925 9063
2919 9064 2918 9061 2914 9068 2912 9068
2910 9077
TIME...MOT...LOC 2144Z 334DEG 14KT 2924 9075Hail, Harrison
- When
- September 5, 4:30 PM CST
- Where
- Harrison County, 2.2 mi SW of Saucier
- Measured
- 1.5 in hail
- Reported by
- Broadcast Media
- Coordinates
- 30.610, -89.159
Hail just smaller than golfball size was reported along Yankee Town Road and Armes Road south of Saucier.
Thunderstorm Wind, Harrison
- When
- September 5, 4:30 PM CST
- Where
- Harrison County, 1.78 mi W of Wortham
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 30.570, -89.160
Multiple large tree limbs were blown down and power outages occurred south of Saucier.
Thunderstorm Wind, Hancock
- When
- September 5, 5:25 PM CST
- Where
- Hancock County, 3.45 mi N of Kiln
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.470, -89.430
Multiple trees were reported blown down along Mississippi Highway 603 north of Kiln.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arkansas, September 5, 2015325 injured · 1 event
- Excessive Heat in Georgia, September 5, 20151 death · 1 event
- Hail and Damaging Winds in North Dakota, September 5 to 6, 2015$1.2 million · 1 in hail · 9 events
- Damaging Wind and Lightning Strike in Georgia, September 5, 20152 injured · 50 kt wind · 2 events
- Hail and Damaging Wind in Montana, September 5, 20152.5 in hail · 15 events
- Flash Flood and Heavy Rain in Hawaii, September 5 to 6, 20157 events
- Damaging Winds in Tennessee, September 5, 2015$12,000 · 3 events
- Hail and Damaging Winds in Florida, September 5, 2015$5,000 · 52 kt wind · 6 events
- Waterspouts in South Atlantic Coastal Waters, September 5, 20155 events
- Hail and Damaging Winds in Alabama, September 5 to 6, 2015$10,000 · 50 kt wind · 3 events
- Hail and Damaging Wind in Montana, September 5, 20151.75 in hail · 2 events
- Frost and Freeze in Oregon, September 5, 20152 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 596677, 596678, 596679.